Vol. 74, No. 2, 1978

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
Involutions of Seifert fiber spaces

Jeffrey L. Tollefson

Vol. 74 (1978), No. 2, 519–529

A Seifert fiber space M is a compact 3-manifold which decomposes into a collection of disjoint simple closed curves, called fibers, such that each fiber has a tubular neighborhood which consists of fibers and is a “standard fibered solid torus.” We consider the question, given a PL involution h of M, can the fiber structure be chosen in such a way that h will be fiber-preserving? We give an affirmative answer for the case when M is orientable, irreducible, and either ∂Mor M contains an incompressible fibered torus.

Mathematical Subject Classification
Primary: 57A10, 57A10
Received: 9 November 1976
Published: 1 February 1978
Jeffrey L. Tollefson